Wednesday, September 17, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone. Try it today!

Friday, August 20, 2010 RikGrn, Community Member, asks

Q: Can Zyprexa Cause agitation, other than that, it helps alot, what can be done to relieve the agitation without stopping the medicine?

I take Zyprexa, lamictal, propanalol, and Cymbalta. Also take a multivitamin, b-complex, and fishoil.
Answer This
Answers (2)
Christina Bruni, Health Guide
8/24/10 12:14am

Hi,

 

there's a drug that is used to combat agitation I believe it has an I in the brand name your pharmacist should know about it.  Inderal possibly but Inderal is propranolol so ask your doctor why you were prescribed the generic of Inderal if indeed you are taking this drug. 

 

You spelled the drug propanalol which is different from propranolol so I don't know if it's the same drug.  It it is the generic of Inderal ask your psychiatrist if it's supposed to help with the agitation, Inderal helps with tremors.

 

Regards,

Christina

Reply
Donna-1, Community Member
8/20/10 10:18pm

How long have you taken Zyprexa?  If you have taken it for many years (I think it came out in 1996) then it can cause "akathesia" or a restlessness and feeling of agitation.  That has happened to me.  I suppose it could cause this even if you just started taking it.

 

I take Klonopin as needed for restlessness caused by Zyprexa.  I usually take 0.25 to 0.5mg at night to help me calm down enough to fall asleep.  Also, many times, the side effects of a new med may wear off after a few weeks.  At first, Zyprexa made me extremely sleepy.  I mean I slept about 16 hrs a day.  Now, it no longer affects me that way and I am down to 8-9 hrs (and I'm taking 15mg.)

 

Hope I was able to help a little.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By RikGrn, Community Member— Last Modified: 01/02/13, First Published: 08/20/10